MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954610
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fistula (1862); Insufficient Information (4580)
Date of Event 09/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #3).Additional emdrs were submitted to represent the bard/davol ventralex hernia patch (device #1) and the bard/davol ventralex st patch (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch, ventralex st patch & ventralight st on (b)(6) 2015 and/or (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2016) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st mesh (device #3).Additional emdrs were submitted to represent the bard/davol mesh ¿ ventralex (device #1) and the bard/davol ventralex st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch, ventralex st patch & ventralight st on (b)(6) 2015 and/or (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of ventralex mesh (device #1).(note: no implant op-notes were provided for this procedure.) (b)(6) 2015 - patient was diagnosed with sepsis, small bowel perforation thereby underwent open repair with removal of ventralex mesh (device #1).Per op noes, "a small bowel perforation was identified.The ventralex mesh (device #1) was completely explanted." (b)(6) 2016 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic converted to open repair with implant of ventralex st mesh (device #2) and ventralight st mesh (device #3).Per op noes, "adhesions were lysed and a ventralex st mesh (device #2) and ventralight st mesh (device #3) was placed and sutured." (b)(6) 2016 - patient was diagnosed with enterocutaneous fistula thereby underwent open repair with removal of ventralex st mesh (device #2) and ventralight st mesh (device #3).Per op noes, "the ventralex st mesh (device #2) and ventralight st mesh (device #3) were completely explanted.".

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12272100
Report Number1213643-2021-06558
Device Sequence Number14803287
Product Code FTL
UDI-Device Identifier00801741031649
UDI-Public(01)00801741031649(17)180528(10)HUAR2348
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number5954610
Device Lot NumberHUAR2348
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight82 KG